Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 12, 2002, 6:25 PM EST for Dubois County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 6:25 PM EST (23:25 UTC)
- Expired
- Apr 12, 2002, 6:45 PM EST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 122325 SVRSDF INC037-122345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 623 PM EST FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 645 PM EST * AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IRELAND...OR ABOUT 42 MILES EAST OF MOUNT CARMEL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTERSVILLE AROUND 630 PM EST HAYSVILLE AROUND 635 PM EST KELLERVILLE AROUND 640 PM EST THALES AROUND 642 PM EST HAIL OF UP TO THREE-QUARTER INCH IN DIAMETER COVERED THE GROUND IN IRELAND SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. & LAT...LON 3842 8709 3831 8698 3852 8680 3852 8701 $$ SCHOLZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:45 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 12, 1:45 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI APR 12 2002 LOW-LVL MOIST RELATIVELY UNSTBL AMS...WK SHORTWAVES EMBEDDED IN WLY FLOW...AND APCH OF THEN WEAKENING OF CDFNT ACRS OH VLY NEXT CPL DAYS SUGGESTS SCT SHWRS/TSTMS ACRS GOOD PART OF OUR FCST AREA...ALTHOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AND CVRG OF PCPN. MODELS IN FAIR AGREEMENT TNGT. CDFNT CURRENTLY FM LP OF MICHIGAN TO NR STL WL GRADUALLY MOV EWD TNGT AS WK WAVE OF LOW PRES RIDES NEWD ALG IT IN RESPONSE TO AREA OF UPR DVRGNC AND LIFT. CURRENT MSAS DATA SHOWS SFC LI VALUES -4 TO -6 AHD OF BNDRY OVR WRN IN TO SRN IL/SERN MO...WITH TSTMS DVLPG IN THIS AREA AT THIS TIME IN ZONE OF MSTR CNVRGNC. TSTMS WL INCRS IN CVRG TNGT AND MOV ENEWD. BEST FORCING AND MOST WIDESPREAD TSTMS SHLD PASS ACRS IL INTO IN...BUT SHLD CLIP NRN/WRN PART OF FCST AREA LATER TNGT. ELSEWHERE MSTR STREAM ACRS TN VLY WL CONT TO FLOW ACRS REST OF CNTRL KY TNGT RESULTING IN SCT SHWRS/TSTMS THIS EVNG AND SCT NOCTURNAL SHWRS LATE TNGT. ON SATURDAY...APCHG CDFNT EXPCTD TO WEAKEN AND STALL NR OH RVR. SHWRS/TSTMS MAY BE PASSING ACRS MID/UPR OH VLR IN MRNG...WITH AXIS OF DEEPER MSTR PROGGED TO STALL OVR SRN/ERN PART OF FCST AREA IN AFTN. THUS...SCT SHWRS/TSTMS AGN EXPCTD IN CNTRL KY BUT WITH WEAKER FORCING...AREAL CVRG SHLD BE LESS WITH HIGHEST THREAT AREA DIFFICULT TO DELINEATE AT THIS TIME. ACRS N-CNTRL KY/S-CNTRL IN...DEEPER MSTR WL EXIT AREA IN MRNG BUT LOW-LVL MSTR WL RMN. MODEL TIME-HT X-SECS INDICATE THETA-E DCRSG WITH HEIGHT IN LOW-LVLS DUE TO DRIER AIR ALOFT. THIS CNVCTV INSTBLY COMBINED WITH DIFFUSE LOW-LVL CNVRGNC ALG WEAKENING SFC BNDRY CLD RESULT IN WDLY SCT AFTN CNVCTN...BUT THIS SCENERIO IS TOO TENUOUS AT THIS TIME TO INCLUDED MENTION OF PCPN IN NRN ZONES SATURDAY AFTN. THIS WL BE MONITORED. MODELS NOT IN TOTAL AGREEMENT ON SOLN FOR NEXT SHORTWAVE AND ACCOMPANYING UPR-LVL DVRGNC AND FORCING SATURDAY NGT AND SUNDAY. MODELS SHOW LTL IN WAY OF BACKING FLOW ALOFT SO DEEPER MSTR SHLD RMN MAINLY ACRS SRN HALF OF FCST AREA...ALG WITH ADDTNL SCT SHRS/TSTMS. WL NOT MENTION ANY PCPN OVR S-CNTRL IN SUNDAY AS AREA PROGGED TO BE UNDER WNWLY FLOW ALOFT JUST N OF UPR CONFLUENCE ZONE. OF COURSE... ANY LATITUDINAL CHGS WL DICTATE HOW FAR N PCPN GET. MSTR SHLD FINALLY CLR OUT BY SUNDAY NGT/MONDAY ALLOWING THICKNESS AND LOW-LVL TEMPS TO RISE. EXPECT AFTN TEMPS ARND OR ABV 80 EARLY NEXT WEEK. MOS GUIDANCE TEMPS SEEM REASONABLE...AMT OF CLD CVR OBVIOUSLY WL DICTATE AMT OF DIURNAL WRMG. GUIDANCE MIN TEMPS TNGT AND PERHAPS TOMORROW NGT MAY BE A BIT LOO GIVEN TRENDS THIS MRNG AND MODEL PROGS OF LOW-LVL THERMAL RIDGE AXIS REMAINING ACRS AREA. .SDF...NONE. FUNK
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.